MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72200752
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a rotator cuff repair, it was noticed that a twinfix anchor and the suture were broken.The procedure was resumed, using an equivalent s+n back-up.It is unknown if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H11 h3, h6 part of the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The sutures and anchor were not returned.The insertion device has no visible defect.Bio debris is present.A material assessment could not be performed due to the part not being returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor blueprint found that no burrs, cracks, or contamination is allowed and a certification of compliance to material and processing specifications is required.A review of the suture material specifications found that each lot must be accompanied by a material certificate of analysis.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include an inadvertent impact event or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that, during a rotator cuff repair, after the insertion site was cleared of all debris, it was noticed that a twinfix anchor and the suture were broken, outside of the patient.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up, in the originally drilled bone hole.No further complications were reported.The patient's status is fine.

Brand Name
TWINFIX TI 3.5 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23253923
Report Number1219602-2025-02504
Device Sequence Number10313316
Product Code JDR
UDI-Device Identifier03596010578921
UDI-Public3596010578921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200752
Device Lot Number2100426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer11/05/2025
11/24/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date11/06/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight71 KG